Discussions that mention enbrel

Arthritis board


I have been taking Enbrel, Arthrotec, Prednisone, Methotrexate, Coversyl, and Tiazac. I have RA and high blood pressure. Lately my skin has been sore. Like a I got a bad sun burn and if I use a towel to get dry it feels like I am running sandpaper over my skin. It happens on my face, legs and arms. There is no rash or redness. Could this be caused my the medications I am taking or RA itself?
Hi Annette,

I have RA also. I think that your skin problem is from your meds. I have problems with my skin too, but I think that the RA is just helping to keep mine from getting well.

I wish that I could take some of the meds that you are taking. I cannot take Enbrel or Methotrexate, because some of my sores are open. Wounds do not heal well with that kind of med. My sores started out, when I became allergic to cipro. And from there, I scratched them and spread them.

In my opinion, you should be careful and not rub your skin too hard. It might crack and open and then your would have to quit a few of your meds. Maybe you can do like I do and just sort of pat your skin dry.

Have you tried lotions or anything from a dr. for your skin? That might help you?! I guess we are just all different in how we react to drugs and also, as to whatever else is wrong with us.

I hope this helps some. You might tell your Rheumy dr. or a dermatologist. My dermatologist gave me some anti itch pills) which do not work very well. And some (lots) ointment/cream. I put it on as many times a day as I can.

Take care and I hope you find something for your skin.

Wannabe
Hi Annette,

I was on Methotrexate and Prednisone. I had all of the symptoms you described, hair falling out, round face, weight gain, etc. My skin was so thin, I would literally scratch it and it would bleed. The Methotrexate made me tired about 3 days out of the week. I started the Humira shots last June and have been able to get off all of my other meds. All of my side effects are gone. People think that I have lost a ton of weight. I have lost a little, but it just looks like I have lost more because all of the puffiness is gone. My skin is fine now, hair does'nt fall out, and I feel great.

Thank god for the Humira. I hate taking medicine, but I know I had to if I wanted any kind of quality of life. I have RA and up until I started the Humira I was miserable and thought that I just had to live with it and adjust my life. Then I found a tremendous doctor that changed everything.

Hopefully the Enbrel will enable you to get off of some of your meds. Best of luck with it.